PrettyIll.com

 
   
 
Undiagnosed disease: Autonomic Nervous System?
Posted: 13 July 2015 09:42 AM   [ Ignore ]  
Newbie
Rank
Total Posts:  1
Joined  2015-07-13

Hi,

I’m posting this in the POTS subforum, because this seems to fit the „autonomous”-component of my symptomatic the most.

Because of concentration problems and daily-fatigue I gave Ritalin a try in 2011. After a month of increasing the dosage, at 45mg I developed a hypertensive urgency with around 210/100 and my heart was racing like crazy. I was consequentially hospitalized and since the intake I have developed symptoms which make my life pretty much hell and of which I think that they belong somewhere between neurology and internal medicine, that is, the autonomous nervous system. I think Ritalin was a trigger for some kind of predisposition.

What I have are almost constant sensations of pressure, mainly in the head but casually in lower parts of the body too (lungs for example and kidney-area). It was an acute situation on the day in 2011 and has stayed one ever since. It never went better for a second ever since - like an asthma-attack that doesn’t end.

Now, the specific symptom is the following and related to postural change. When I was a child (around 14) I would experience the text-book case of orthostatic-intolerance with reacting to postural change with seeing black and stars. My physician had in 2004 a „Schellong-Test” done which showed the usual signs. (I don’t know the english word, that is how it’s called in German. Wikipedia describes it as: „There is a simple test for OH that measures the person’s blood pressure after lying flat for 5 minutes, then 1 minute after standing, and 3 minutes after standing”)

But now, after that day in 2011, the symptom is quite the reverse. I would thus describe it not as orthostatic-hypo- but hypertension (without saying it’s directly correlated to blood pressure changes) As I said, the key-symptom which I have developed in 2011 are sensations of pressure in the head. Through postural change now this pressure in my head worsens. It feels like what happening is that there occurs a „misfiring” of an autonomous regulation process under which blood-volume is brought to the upper body. It takes about 30 seconds to a minute for the process to end after I stood up. During that time I a) cannot move, im fixed in a posture that does offer as few opposition as possible to the upward-moving volume of blood and b) I cannot immediately sit-down again after standing-up until the process is over. Trying to sit down would rather make it worse.


Could this be some sort of „dysautonomia” ? Why should the ANS only cause problems with under-regulation and not over-regulation, over-reactiveness?

Another noteworthy thing is that since the intake (i presume for reasons) I would occasionally experience blood pressures as high as 245/130 and it would in general often be high, while I would also have low values at times such as 110/80. There is no „necessary” correlation to experiencing the pressure in my head, rather an „occasional” correlation and I think both things have the same cause.

The autonomic nervous system is often taken to be some kind of “place of the soul” and is labelled with such connotations, which is erratic. Already Spinoza makes fun of this (mis)conception.

Yours,

proton

Profile
 
 
Posted: 02 August 2015 05:39 AM   [ Ignore ]   [ # 1 ]  
Newbie
Rank
Total Posts:  24
Joined  2015-07-31

Hello,

Have you been diagnosed with Ehler-Danlos syndrome?

Did you have any hypertensive episodes PRIOR to starting the Ritalin treatment?

Can you describe in a greater detail the “pressure sensations” in the head - is it more on the back of the head, or more in the face? Do you experience any facial flushing?

You have mentioned that there is a significant variation in your blood pressure occasionally. Have you made sure you measure your blood pressure multiple times during the a day, and do it consistently?

Finally, while I do not have the same experiences, I have noticed that if I consume a stimulant (say, Modafinil), and experience any pressures in the head/chest, L-THEANINE seems to cancel it. As it is easy to buy, maybe give it a go - it might help reduce the symptoms, while you are searching for a better option. (For example: http://www.amazon.com/Doctors-Best-Suntheanine-L-Theanine-Vegetable/dp/B001OXTGVG .)

Profile